CSN Login
Members Online: 4

temodar

barbn
Posts: 33
Joined: Jan 2012

My husband has been on Temodar for the last two months. Five days on 23 off. The first round he had a week where he just slept and his short term memory was bad for couple of days. The next time around wasn't quite so bad, he was really out of it for a day or so, but his short term memory is terrible. No appetite at all. Hard to get him to eat.
I was wondering what other people experience on Temodar? I read people go back to work. do you not have any side effects after you are on it for awhile. Apreciate any insight on this subject

alutiiqmom's picture
alutiiqmom
Posts: 256
Joined: Jun 2011

Hi:

My 18 year old daughter has been taking the temodar on a similar schedule since May 2011. This is her last month of it. She gets quite sick from it. At first the nausea was hard to manage. Now, we do a scopolamine patch, zofran, ginger and even Ativan if she feels real poorly. She does not like to eat during her treatment, but I try and get small foods into her every couple of hours. I think the ginger capsules really help her. She thinks the patch really helps her to. We buy her healthy protein drinks and she starts to drink those a couple of days past her infusion. I have heard that good hydration really helps. She has complained that her brain hurts on temodar. I have read many posts though that say they took Temodar for quite some time and their cancer is stable or gone. It might be a nasty chemo, but it seems to work. Her cancer is stable. Good luck and God Bless!

Edna

BenLenBo's picture
BenLenBo
Posts: 138
Joined: Feb 2012

I will be done taking the Temodar Cycle of 5 days/28 days off. I take Ondansetron for nausea 30 minutes before the Temodar- have had no nausea. My platelet count went down, but was put on Decradon 8 mg for 4 days, brought platelets back up. Now I take 4 mg Decradon with Temodar. I have two months left,have had no problems , work everyday, hang with friends and live life like I did before. I am 28, diagnoised with Oli-Grade III, September 25, 2011. 99% of my Left Frontal Lobe Tumor was removed. MRI shows no signs of the tumor. Suffered no side effects from the surgery. Had 6 weeks Radiation/Chemo (temodar), one month out MRI still clear. Started the 5day/28 day treatment plan. I do have the 1p/19q deletions, which make the Chemo/Radiation more effective in treating this type cancer. My treating facilities are Roger Maris Cancer Center, John Hopkins and Mayo- they have patients surviving 20-30years. Each facility treats differently, but mine have never give a timeline, as everyone is different. I do eat a special diet to increase my platelets now, after learning they were low in April. Easy to follow and foods are simple.

Best of Luck!

I_Promise's picture
I_Promise
Posts: 208
Joined: Aug 2011

Hi,

My sister is a healthy 31 years old; she has been on Temodar since October. She takes her Temodar with Zofran because of the nausea. With Zofran she tolerates it pretty well. It is only by day 4 or 5 that she feels tired. She tries to work out as much as possible when she is off the Temodar and for the first 3 days of the temodar cycle (she runs about 2-3 miles per day). She is back to work full time, writting her PhD thesis.

Everyone is different. Talk to your NO about the side effects. Maybe he can go down on the dose. Make sure he takes anti-nausea medications. Keep us inform of his progress,

J.

HisAndHers
Posts: 3
Joined: Mar 2012

My wife was on Temodar intermittently from 2002 to 2009. The best word of advice we have is timing of dose. Take it an hour after Zofran or anti nausea drug and just before bed. This way the big nausea wave hits while you are sleeping and keeps your appetite the best. Fatigue has been huge for both of us. Exercise tends to help us sleep better..

Scottgri
Posts: 44
Joined: Mar 2012

I've been on the same schedule since June 2011, currently at 300 mg per dose for those 5 days. When it's bad, no food sounds good to me, I don't want to eat anything nor feel like eating. But I do. Some times it goes better than others. Some times I just can't. I bought a milkshake machine last summer when I was worst, chocolate with fake sugar were still able to go down well. I recently felt bad on days 6 and 7 after not taking it for a couple of days. One morning gave breakfast back after 2 bites. So, I'm trying the Zofran for two days after and I think that solves it.

I really didn't like it 6 months ago, but now am better with it and seem to be okay with it.

sunnie_side_ up
Posts: 1
Joined: Apr 2012

I was extremely tired and had major short term memory problems. I learned to allow myself to sleep when I needed it-even if it was all day. The memory deal, well lets just say the post it sticky note company was very well supported for many months. I took Kytril, Zofran, and Phenergan for nausea and it worked fairly well. Mints and chewing mint gum helped to soothe my stomach. I did reach a point where I was throwing up so much that the pills were just coming right back up. I got phenergan shots that I gave to myself in the leg. Those REALLY helped, but they knocked me out for a couple hours. I learned to eat when and what I could. I ate only Bush's baked beans for about 6 weeks. It was the only thing that stayed down and was better than nothing. Most of the time, you just have to do what works! At the time, I was the youngest person to take Temodar. I'm sure that has changed since then. On the lighter side, you will have many funny moments with the memory loss. I still to this day tell the same story at least twice to the same person. Your husband will work out his own method for compensating for this confusion. It got better the longer I was on it. Just encourage and support him, and if he's the type to take it it's OK to tease him alittle about. I know I had to laugh about it. It was great for when I would go shopping. I couldn't remember half the stuff I bought, so when I got home it was like Christmas all over going through my purchases! It will get better-it always does. Keep hanging in there and God Bless Your Family!

In_it_for_the_l...
Posts: 17
Joined: Jan 2012

oh and btw about the memory problems I found making listws very helpful. things i need to do the next day, specific grocery lists as soon as i notice im out. and i have to keep a planner for all my events and dr appts. just remember as frustrated as you get, he likes it even less. Everyone has to let it out sometimes, but try to keep it away from him as much as possible. We know its hard on our loved ones too and we have that in our minds all the time!

In_it_for_the_l...
Posts: 17
Joined: Jan 2012

I just realized my first post didnt come up i was on te 5/23 schedule and was able to work bc i had an understanding boss after about 10 months i got it back and was in the surgery room so im on it again. this time i have been getting sicker im always nauseous, exhausted, stomach pain sometimes, vomiting, and loss of appetite. it doesnt get better but it gets easier to tolerate. I learned when I dont feel like eating but i can get try to get something down toast or egg whites help bc they are flavorless. My doctor told me to take 2 zofran and an ativan at least 30 mins before my chemo then go right to sleep. thats been helping me some.

corry1964
Posts: 4
Joined: Jun 2012

My experience with temodar was not too bad. The mental anguish of taking it every night before bedtime was the worst, wondering if tonight will it make me sick, but it never did. They are large enough to choke a horse, but my only effect was the tired worn out feeling. I worked everyday during my 2nd round of taking them, and the company I work for was so understanding and told me to go home and rest whenever I felt the need. This pill saved my life.

Jstreet's picture
Jstreet
Posts: 4
Joined: Feb 2013

I’m a 31 year old male with neurofibromatosis type 1 and with what is believed to be a pilocytic astrocytoma in the pons of the brainstem. My doctors at Vanderbilt are not 100% sure on the exact diagnosis without doing a biopsy which, due to the location, is not really feasible.

I’ve known for a few years now that I had a slow-growing cystic-like tumor or lesion in my brainstem, but it wasn’t until Dec 2012 that my doctor called it a pilocytic astrocytoma and wanted to commence treatment. I started taking Temodar 250mg on Feb 19, 2013. It’s once a day [at night] for five consecutive days. This cycle is repeated every month. The number of months is yet to be determined. Fortunately, I have not yet experienced any serious side effects from the Temodar, only mild constipation. I guess the rest [other side effects] will come with time. I’m curious to hear your experience Temodar.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network